How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Medical Doctor
Category: Cardiology
Satisfied Customers: 55478
Experience:  Cardiology Expert
55099014
Type Your Cardiology Question Here...
Dr. Phil, MD is online now

Im writing on behalf of my 77 year Father who back in

Customer Question

Hello
Im writing on behalf of my 77 year Father who back in June had his third cardioversion. This time it appears to have worked and his heart rate is apparently regular. He is on medication to maintain this. However since this procedure he has gone noticeably down hill with lack of appetite and a constant feeling of weakness, he has gone from being a full time farmer to barely being able to get out of bed, He was admitted to hospital recently and they drained 10kg of fluid from his leg and changed his "water" tablet and felt that this had caused the other symptoms but the weakness hasn't changed at all, if anything it has gotten worse, He has had CT scans and ECG etc which all read normal and I don't feel his cardiologist is taking him seriously but he hasn't seen the dramatic decline in general health that we have, I am inclined to think that this is a side effect of the medication he is on, Is this likely or probable? He has had a full battery of other tests to rule out anything else which have all come back negative. Help..
Submitted: 1 year ago.
Category: Cardiology
Expert:  Dr. Phil, MD replied 1 year ago.
Hello. I'm Dr. Phil, licensed and practicing internist. Excellent service is my goal.
Sometimes depression can do this.
Is he depressed?
Customer: replied 1 year ago.
I do feel that as time has passed he is getting more "down" but it's seems to be because of his ill Heath. The drug he started in June is amiodarone. Would this have any side effects that could cause these symptoms?. Feeling of weakness particularly in his legs seem to be his most pronounced syptom
Expert:  Dr. Phil, MD replied 1 year ago.
ABSOLUTELYamiodarone has the most side effects of any drug known to manI hate this drug. I would ask to get off it
Dr. Phil, MD and other Cardiology Specialists are ready to help you
Customer: replied 1 year ago.
Hello
What alternative drug would you generally recommend we ask his cardiologist about? Or alternatively he was in very good health with an irregular heart beat ie it didn't seem to bother him overly. Would coming off all these type of drugs altogether be an option.
Expert:  Dr. Phil, MD replied 1 year ago.
If he has a fib there is no reason he can't stay in a fib if it doesn't bother himhe simply needs to be on a blood thinner to prevent stroke
Customer: replied 1 year ago.
ok thats good to know but if his cardiologist says he needs a drug from that family, what would be your suggestion based on the least amount of side effects,
Expert:  Dr. Phil, MD replied 1 year ago.
they all have nasty side effectsmultaq probably less than amio

Related Cardiology Questions